Alert archive / North Carolina / Flood Watches in 2016
Flood Watch 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flood watch at Jun 1, 2016, 4:03 AM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2016, 4:03 AM EDT (08:03 UTC)
- Expired
- Jun 2, 2016, 7:00 PM EDT
- In force
- 39 hr
- Issued by
- NWS Newport/Morehead City, NC
- Flood severity
- None
The text
As transmitted.
632 WGUS62 KMHX 010803 FFAMHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 403 AM EDT WED JUN 1 2016 ...TROPICAL DOWNPOURS POSE A FLOOD THREAT ALONG THE COAST OF EASTERN NORTH CAROLINA TODAY AND TONIGHT... .THE REMNANTS OF FORMER TROPICAL STORM BONNIE WILL MOVE SLOWLY NORTHEAST ALONG THE COAST OF NORTH CAROLINA TODAY AND TONIGHT AND CONTINUE TO CIRCULATE TROPICAL MOISTURE ACROSS THE AREA. THIS WILL LEAD TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH TORRENTIAL DOWNPOURS TODAY AND TONIGHT. THE DOWNPOURS WILL BE MOST FREQUENT FROM CARTERET COUNTY TO HATTERAS ISLAND SOUTH OF OREGON INLET INCLUDING OCRACOKE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE IN THE WATCH AREA THROUGH THURSDAY MORNING. THIS REGION HAS ALREADY RECEIVED HEAVY RAINS AND THE GROUND WAS SATURATED. ANY ADDITIONAL HEAVY RAINS WILL RAPIDLY RUNOFF AND LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. NCZ095-012000- /O.NEW.KMHX.FA.A.0002.160601T0803Z-160602T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE 403 AM EDT WED JUN 1 2016 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A * FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA... INCLUDING THE FOLLOWING AREA...CARTERET. * THROUGH LATE TONIGHT * ADDITIONAL RAINFALL OF 1 TO 3 INCHES BY THURSDAY MORNING WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ NCZ103-104-012000- /O.NEW.KMHX.FA.A.0002.160601T0803Z-160602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 403 AM EDT WED JUN 1 2016 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A * FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA... INCLUDING THE FOLLOWING AREAS...OUTER BANKS DARE AND OUTER BANKS HYDE. * THROUGH THURSDAY MORNING * ADDITIONAL RAINFALL OF 1 TO 3 INCHES BY THURSDAY MORNING WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
600 WGUS62 KMHX 012004 FFAMHX FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 404 PM EDT WED JUN 1 2016 ...TROPICAL DOWNPOURS WILL POSE A FLOOD THREAT ALONG THE COAST OF EASTERN NORTH CAROLINA TONIGHT... .THE REMNANTS OF FORMER TROPICAL STORM BONNIE WILL MOVE SLOWLY NORTHEAST ALONG THE COAST OF NORTH CAROLINA TONIGHT AND CONTINUE TO CIRCULATE TROPICAL MOISTURE ACROSS THE AREA. THIS WILL LEAD TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH TORRENTIAL DOWNPOURS THROUGH TONIGHT. THE DOWNPOURS WILL BE MOST FREQUENT FROM CARTERET COUNTY TO HATTERAS ISLAND SOUTH OF OREGON INLET INCLUDING OCRACOKE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE IN THE WATCH AREA THROUGH THURSDAY MORNING. THIS REGION HAS ALREADY RECEIVED HEAVY RAINS PRODUCING SATURATED GROUND THE PAST FEW DAYS. ANY ADDITIONAL HEAVY RAINS WILL RAPIDLY RUNOFF AND LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. NCZ095-020900- /O.CON.KMHX.FA.A.0002.000000T0000Z-160602T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE 404 PM EDT WED JUN 1 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREA...CARTERET. * THROUGH LATE TONIGHT * ADDITIONAL RAINFALL OF 1 TO 2 INCHES BY THURSDAY MORNING WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ NCZ103-104-020900- /O.CON.KMHX.FA.A.0002.000000T0000Z-160602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 404 PM EDT WED JUN 1 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...OUTER BANKS DARE AND OUTER BANKS HYDE. * THROUGH THURSDAY MORNING * ADDITIONAL RAINFALL OF 1 TO 2 INCHES BY THURSDAY MORNING WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
593 WGUS62 KMHX 020820 FFAMHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 420 AM EDT THU JUN 2 2016 ...TROPICAL DOWNPOURS WILL POSE A FLOOD THREAT ALONG THE OUTER BANKS OF EASTERN NORTH CAROLINA TODAY... .THE REMNANTS OF FORMER TROPICAL STORM BONNIE WILL MOVE SLOWLY NORTHEAST ALONG THE COAST OF NORTH CAROLINA TODAY AND CONTINUE TO CIRCULATE TROPICAL MOISTURE ACROSS THE OUTER BANKS. THIS WILL LEAD TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH TORRENTIAL DOWNPOURS THROUGH EARLY THIS AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE IN THE WATCH AREA THROUGH THIS AFTERNOON. THIS REGION HAS ALREADY RECEIVED HEAVY RAINS PRODUCING SATURATED GROUND THE PAST FEW DAYS. ANY ADDITIONAL HEAVY RAINS WILL RAPIDLY RUNOFF AND LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. NCZ095-020930- /O.CAN.KMHX.FA.A.0002.000000T0000Z-160602T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE 420 AM EDT THU JUN 2 2016 ...FLOOD WATCH FOR CARTERET COUNTY IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINS HAS SHIFTED TO THE OUTER BANKS TODAY. $$ NCZ103-104-021800- /O.EXT.KMHX.FA.A.0002.000000T0000Z-160602T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 420 AM EDT THU JUN 2 2016 ...FLOOD WATCH NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...OUTER BANKS DARE AND OUTER BANKS HYDE. * UNTIL 2 PM EDT THIS AFTERNOON * ADDITIONAL RAINFALL OF 1 TO 3 INCHES BY THIS AFTERNOON WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
967 WGUS62 KMHX 021544 FFAMHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1144 AM EDT THU JUN 2 2016 ...TROPICAL DOWNPOURS WILL POSE A FLOOD THREAT ALONG THE OUTER BANKS OF EASTERN NORTH CAROLINA THROUGH MID AFTERNOON... .NEWLY RE-DEVELOPED TROPICAL DEPRESSION BONNIE WILL MOVE SLOWLY NORTHEAST ALONG THE COAST OF NORTH CAROLINA THIS AFTERNOON AND CONTINUE TO CIRCULATE TROPICAL MOISTURE ACROSS THE OUTER BANKS. THIS WILL LEAD TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WITH TORRENTIAL DOWNPOURS THROUGH MID AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE IN THE WATCH AREA THROUGH THIS AFTERNOON. THIS REGION HAS ALREADY RECEIVED HEAVY RAINS PRODUCING SATURATED GROUND THE PAST FEW DAYS. ANY ADDITIONAL HEAVY RAINS WILL RAPIDLY RUNOFF AND LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. NCZ103-104-022100- /O.EXT.KMHX.FA.A.0002.000000T0000Z-160602T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 1144 AM EDT THU JUN 2 2016 ...FLOOD WATCH NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...OUTER BANKS DARE AND OUTER BANKS HYDE. * UNTIL 5 PM EDT THIS AFTERNOON * ADDITIONAL RAINFALL OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
706 WGUS62 KMHX 022019 FFAMHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 419 PM EDT THU JUN 2 2016 ...FLOOD THREAT CONTINUES EARLY THIS EVENING... .TROPICAL DEPRESSION BONNIE WILL MOVE SLOWLY NORTHEAST OFF THE COAST TONIGHT. MODERATE TO OCCASIONALLY HEAVY RAIN OVER THE OUTER BANKS WILL GRADUALLY END THIS EVENING. ADDITIONAL AMOUNTS ARE EXPECTED TO BE LESS THAN 1 INCH BUT WILL BE SLOW TO DRAIN DUE TO SATURATED SOILS. THE RUNOFF WILL LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. NCZ103-104-022300- /O.EXT.KMHX.FA.A.0002.000000T0000Z-160602T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 419 PM EDT THU JUN 2 2016 ...FLOOD WATCH NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...OUTER BANKS DARE AND OUTER BANKS HYDE. * UNTIL 7 PM EDT THIS EVENING * ADDITIONAL RAINFALL OF LESS THAN 1 WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MOST OF THE AREA HAS RECEIVED 2 TO 5 INCHES OF RAIN IN THE PAST 24 HOURS. * THE GROUND IS SATURATED IN THE WATCH AREA FROM PREVIOUS HEAVY RAINS. ANY ADDITIONAL DOWNPOURS WILL RUNOFF RAPIDLY AND LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flood watch went out at Jun 1, 1:12 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 1, 1:12 AM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 112 AM EDT WED JUN 1 2016 .SYNOPSIS... Low pressure, the remnants of Tropical Storm Bonnie, will drift very slowly northeast across eastern North Carolina through Thursday, finally moving off the coast of the Outer Banks Thursday night. A cold front will move into the area Saturday while dissipating over the area. A second cold front will move through the area late Monday. High pressure will dominate thereafter. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 110 AM Wednesday...The slow moving remnants of Bonnie were currently located south of Cape Fear. The low is forecast to to move very little overnight keeping eastern NC in a deep southeasterly flow of tropical moisture with PW values around 2". Although convection inland diminished earlier with the loss of heating, showers and storms continue to fire over portions of the southern and central near shore waters moving inland over the adjacent coast. Expect this pattern to persist overnight with locally heavy coastal downpours. Will maintain thunder mention as instability will be sufficient to support deep convection overnight. Will see a repeat of last night with low clouds developing overnight, though think fog will not be an issue due to the widespread clouds. Low temps continue warm and muggy with upper 60s to lower 70s. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/... As of 330 PM Tuesday...Models indicate Bonnie remnant low moving only very slowly north between Cape Fear and Cape Lookout with somewhat of a repeat of convective precipitation development. Will have likely POPs for southern half of area and chance north with locally heavy downpours again possible. Max temps near 80 beaches to lower 80s inland. && .LONG TERM /TONIGHT THROUGH TUESDAY/... As of 330 PM Tuesday...The remnants of Bonnie will continue to produce a scattered convective threat through Thursday. The low will move east of the area Friday but a moist and unstable airmass remains in place ahead of an approaching weak front which stalls near the area as we move into the weekend keeping a threat of showers and thunderstorms in the forecast through the weekend followed by a stronger front moving through Sunday night into Monday. Wednesday night through Thursday...The remnants of Bonnie will slowly track across/along the Eastern NC coast through mid-week before finally moving to the east Thursday night into Friday. A tropical airmass with precipitable water values around 1.8-2 inches, combined with diurnally enhanced instability, will continue to bring a threat of showers and thunderstorms across the region. A slow and potentially stationary storm motion will continue to bring a threat of heavy downpours producing a localized flooding threat across the region. Highs in the low to mid 80 inland with lows in the upper 60s to around 70. Thursday night through Saturday...Shower chances diminish Thursday night into Friday as the remnant low moves east of the region but a continued moist and unstable airmass with an approaching weak front and gradually falling heights aloft will continue to bring a threat of showers and thunderstorms across the region. The front is progged to be west across the piedmont Friday but convection initiating across central NC could move into the coastal plain during the afternoon along with the possibility of sea breeze convection closer to the coast. Thursday night into early Friday should be mostly dry for inland sections with a low chance pops for the coastal zones. Models differ some with just how far the front pushes into the region Friday night and Saturday but latest consensus stalls the front near the Albemarle Sound region. Better convective coverage expected Saturday as the front will be across, or at least very close to, to northern portions of the CWA. Increasing low level thicknesses and greater insolation will allow temps to warm into the mid to upper 80s for highs with lows around 70. Sunday through Tuesday...Deep layer moist SW flow increases across the region Sunday into Sunday night as a digging upper trough and stronger cold front approaches from the west. Moderate instability and increasing shear will continue to bring a threat of showers and thunderstorms across the region. Models have come into better agreement with regards to timing of the front, suggesting the front will move through Eastern NC late Sunday night into early Monday, with a drying trend by midday Monday. Tuesday will be dry with light westerly flow and thicknesses supporting max temps in the mid 80s inland to upper 70s coast. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Short Term /through Wednesday night/... As of 110 AM Wednesday...Expecting another widespread LIFR/IFR event overnight mainly in ceilings from developing low stratus due to saturation of the low levels after 06Z. Most of the nocturnal shower activity should remain just southeast of the taf sites through 12Z. Conditions improve to MVFR by mid morning and VFR by mid afternoon, however, by that time shower and thunderstorm activity associated with the remnants of Bonnie located quasi- stationary off of the coast, should become more numerous aided by diurnal heating and threatening sub VFR conditions through early evening. The remnants of Bonnie are forecast to move very little through Wednesday night keeping eastern NC in a southeasterly flow of tropical moisture leading to a return of low ceilings and perhaps fog again late Wednesday night. Long Term /Wednesday night through Sunday/... As of 335 PM Tuesday...Remnant tropical low will drift along and near the NC coast through Thursday bringing scattered showers and isolated thunderstorms. Shower activity expected to be diurnally enhanced with greatest coverage during the afternoon hours. While the remnants of Bonnie move out by Friday, a moist unstable airmass continues across the region Friday into Saturday ahead of a weak frontal system and expect showers and thunderstorms chances to persist through the long term. Periods of MVFR/IFR possible with heavier showers and storms through period. With low levels very moist could also have some light fog/lower stratus develop during the late night/early morning hours as winds are expected to be very light. && .MARINE... Short Term /through Wednesday/... As of 110 AM Wednesday...Bonnie remnant low remains off Cape Fear will not move overnight and Wednesday with only a slight northeast drift expected. Previous forecast on track with current NE to E winds around 10 KT gradually becoming E to SE with some speeds to 15 KT over southern and central waters Wednesday. Seas mainly 3-4 feet with some 5 FT heights for outer portions of southern and central waters. Long Term /Wednesday night through Sunday/... As of 330 AM Tuesday...The remnants of Bonnie will slowly move across/along the Eastern NC coast into Thursday, then will lift northeast of the area Thursday night and Friday ahead of an approaching front. Winds will veer to S to SW Thursday and finally to NW to N Thursday night with the low departing the region. Light and variable winds expected Friday, becoming SW around 5-15 kt Friday night and Saturday ahead of a weak front. There is some uncertainty in the models with just how far the front pushes into the region and latest consensus pushes just into the Albemarle Sound region. Mainly followed NWPS with seas generally 3-5 ft Wednesday which subsides to 2-4 ft by late Thursday through the end of the period. Wavewatch does produce a few periods of seas up to 6 ft closer to the Gulf Stream Wednesday into Thursday but sided with NWPS. Wavewatch appeared reasonable Saturday but slightly overdone Sunday in warm-advection/southerly flow 10-20 kt. && .HYDROLOGY... As of 400 PM Tuesday...Scattered to numerous showers and isolated thunderstorms are expected over the area through Thursday as the remnants of TD Bonnie drift slowly across the region. The showers and storms will have locally heavy downpours and are expected to produce rainfall amounts generally between 1 to 2 inches with locally higher amounts possible. This heavy rain will likely lead to some localized minor poor drainage flooding and ponding on roads. Best chances for heavy rain are during the afternoon hours. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...JME/JBM NEAR TERM...JME/JBM/TL SHORT TERM...JBM LONG TERM...SK/DAG AVIATION...JME/JBM/DAG/TL MARINE...JME/JBM/DAG HYDROLOGY...MHX
Hazardous weather outlook, May 31, 8:02 PM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 802 PM EDT TUE MAY 31 2016 NCZ095-098-103-104-020015- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 802 PM EDT TUE MAY 31 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. PERIODS OF MODERATE TO HEAVY RAIN WEDNESDAY COULD PRODUCE LOCALIZED FLOODING ACROSS EASTERN NORTH CAROLINA. THERE WILL BE AN INCREASED THREAT OF RIP CURRENTS THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-020015- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 802 PM EDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF MODERATE TO HEAVY RAIN WEDNESDAY COULD PRODUCE LOCALIZED FLOODING ACROSS EASTERN NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:12 AM EDT | Small Craft Advisory for Hazardous Seas | MHX | 23 hr | |
| Jun 1, 12:00 PM EDT | Special Weather Statement | MHX | Beaufort | 60 min |
| Jun 1, 12:57 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 63 min |
Nearby
Flood Watches in North Carolina, 2016Every flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.